Tamoxifen

I have been taking tamoxifen since Christmas, I thought the side effects & my low mood was due to having had 2 operations & radiotherapy, but as I've only had 3 complete nights sleep since being on it it's no surprise I can't function.
 

My specialist nurse suggested coming off for 2 wks it to see how I would feel, omg the difference is amazing,  I am back to my old self sleeping, less hot sweats, not lethargic, my mood has improved, it's crazy.

My nurse has suggested changing brands, taking it at a different time of day, splitting the dose to reduce the side effects all to no  avail, I'm desperate to find a solution as I have been prescribed the drug for 10 years, I appreciate there isn't an alternative until I've gone through the menapause but my quality of life is a big contender too.

Can anyone give me any advice if they have suffered the same problems ? 
 

 

 

Parents
  • Hi [@Lizzy.flg]‍ 

    I was also supposed to start on Tamoxifen last year, I already suffered with bad sleepless nights and depression so taking a tablet that would increase all that wasn't high on my list. I did try it for a few weeks, but that was it... I am 46 and haven't shown any sign of menopause yet - although before I was diagnosed with Cancer I did think I was peri-menopause, but it seems it was just either cancer or a funny few months!

    I was in the mind frame of, yes it might decrease the chances long term, but being so susceptible to side effects from drugs I just didn't want to feel any worse. I spoke to my oncologist about refusing radiotherapy and also not taking Tamoxifen, the Tamoxifen they were fine about me not taking it, the radiotherapy was bit more of a stumbling block but they have of course respected my wishes and I have not had it.

    As long as you have all the data and spoken it through with those that have the information it is down to you and how you feel in the long run. These drugs have been used for years and obviously proven to help reduce the percentage of recurrence, the doctors have probably told you this percentage and with that data it is up to you. I don't recommend anyone to do what I have done and not bother with follow up treatment, but it was right for me.

    I hope you find what is best for you and helps you the most.

  • Hi thanks for that advice, I haven't been given the probability of reaccurance or had any discussions about taking Tamoxifen, the hospital are having a multi disciplinary meeting tomorrow to discuss my case, I can't believe I'm the only unlucky person to have so many side effects on this drug. 

  • Hi [@Lizzy.flg]‍ 

    That's unfortunate you have not been given that information, I found it really useful.

    Tamoxifen does seem to be a well talked about topic on here with lots having issues.

    That doesn't sound good if the hospital is having a disciplinary meeting...

Reply Children
No Data